Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Itchy rash on back, bleeds when scratched. Done surgery. Related to opiates?

I have an itchy rash mostly on my back near the kidneys that bleeds when I scratch it. I had major surgery 6 months ago for open reduction of broken fibula w/displacement of the talus bone. I told the hospital that I was allergic to opiates but they gave me them anyway along w/an anti-itch medication. The itch showed up 3 months ago when I had to wear a compression stocking due to 5 stress fractures in my foot due to too early removal of support appliance. Could the rash be related to the opiates?
Asked On : Tue, 9 Oct 2012
Answers:  1 Views:  132
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Thanks for writing in.
The condition is probably unrelated to opiates as drug allergy will not last for such long period.It presents acutely after giving drugs and subsides in few days.
A fungal infection or contact dermatitis over back can cause itching and erosions over back.A visit to your primary physician will help to diagnose and treat the condition.
Till the time apply a good quality moisturizer over the area twice daily and take tab cetirizine 5mg once or twice a day.
Hope this helps.
Answered: Wed, 28 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor